EAR/TMJ Pain: I ran out of Azathioprine on Friday 5/2... - ABDA

ABDA
478 members53 posts

EAR/TMJ Pain

Rooki
Rooki

I ran out of Azathioprine on Friday 5/22/20. Saturday, I started to get nauseated and just didn't feel myself. On Sunday, my ears were ringing, my teeth hurt, dizzy and diarrhea. No fever, no cough (no COVID-19). Monday, I was in full flair mode. Exhausted ears still hurting and ringing, dizziness was worse and I couldn't eat even though I was hungry.

I got my Azathioprine yesterday and I feel way better, but still having this ear problem.

CT of head was done at the e d of April. ENT thinks the TMJ is inflamed when I have a flair causing the ear pain. Has anyone experienced anything like this?

R

2 Replies
oldestnewest

I have had ear pain, ringing and sometimes have felt I couldn’t even hear well in the past. At times my teeth hurt too. The ear pain would cause pain down along the side of my neck to the top of my shoulder. The first time it happened to me it was so severe it hurt to hear someone talking and the side of my neck even hurt. I barely wanted anything to touch these areas. At that point a doctor thought I had shingles in my ear but it’s happened since then so I think it’s just a Behçet thing. (Inflammation like your dr said) I was never able to get answers as to what was causing it or get rid of it. It seemed to randomly occur.

I happened to start on Azathioprine a few years ago and after I had been on it for probably about 6 months these symptoms cleared up. At one point my Azathioprine dose was lowered and some of that pain came back. I am convinced my Azathioprine really helps with this stuff when at the right level. I have never found anything else that helps. Sorry to hear you’re not feeling well, it’s always a bummer to go into a flare up. Hopefully as you are back on the medication it’ll help.

Rooki
Rooki in reply to Morning_Star

Thank you for sharing. I thought I was losing my mind 😕. I pray that you will get better every day.